Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Chemical burns on ears, burning, swelling, leaking constantly. Using penicillin, lidocaine cream. Cure?

I have chemical burns on both of my ears.i have intense itching,burning,swelling and discharge that leaks constantly.i was prescribed penicillin , benadryl ,mupirocin ointment and lidocaine question is when will the itching stop as well as the swelling...the itching is very intense and the throbbing around the rim of my ears are very painful...
Asked On : Fri, 18 Jan 2013
Answers:  1 Views:  780
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
ENT Specialist 's  Response
I am Dr Ravinder Sharma ENT surgeon
On the basis of the information provided I would say that you are taking righ treatment. As far as itching is concerned I would advise you to add an antiallergic ( cetrizine 10 mg morning and evening) , a good analgesics and serratiopeptidase to your medication. The resolution of symptoms amy take about 10 to 14 days. If the discoloration of skin is turning to black you may require excision of the necrosed (dead) segment and a grafting of the defect (depending on the extent of burn).

Involvement of ear due to infection, trauma or burn are very painful becaue the skin is firmly adherent to the cartilage in pinna and even a slight swelling irritates the nerve endings to cause pain. As the swelling settles the pain will also settle gradually.

I hope this answers your concern. Feel free to contact me if you require more information about it

with regards
Ravinder Sharma
Answered: Fri, 18 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor